Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 23, 2016, 11:21 AM CDT for Ford County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 11:21 AM CDT (16:21 UTC)
- Expired
- Jun 23, 2016, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
County Ford County, KS
The radar
The Dodge City radar (KDDC), 16 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2025 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
834 WWUS83 KDDC 231621 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1121 AM CDT THU JUN 23 2016 KSZ078-231700- FORD KS- 1121 AM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FORD AND NORTHWESTERN CLARK COUNTIES UNTIL NOON CDT... AT 1120 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BLOOM...MOVING NORTHEAST AT 35 MPH. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE EXPECTED. HAIL TO NICKEL SIZE AND WINDS TO 45 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... DODGE CITY...FORD...BLOOM...WRIGHT AND FT. DODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3747 9990 3768 10017 3788 10003 3762 9961 TIME...MOT...LOC 1620Z 230DEG 31KT 3760 9990 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 23, 7:17 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 23, 7:17 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 717 AM CDT THU JUN 23 2016 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 443 AM CDT Thu Jun 23 2016 The weak stationary front is forecast to lift slightly north today, turning surface winds from northeast to southeast across most of the forecast area. The 850 mb moisture transport remains persistent as well through the day. Thunderstorms now over the extreme western counties may be maintenance into the mid morning hours. However any severe threat will not be likely until later in the day, probably by late afternoon and evening when the convective allowing models suggest more storms development and much better organization, in a higher CAPE and much better shear environment. An MCV may be forming out of this weakening area of thunderstorms for the coming hours as well. Not a lot of change is expected with respect to temperatures and dew points, although temperatures are not expected to be as hot today, especially if a longer lived MCV forms. Mid 90s are forecast over the next few days, with no significant airmass change. .LONG TERM...(Friday through Wednesday) Issued at 443 AM CDT Thu Jun 23 2016 The medium range period shows the upper high remaining anchored across the southern plains or retrograding back into the southern Rockies. All the significant forcing is relegated to a slow moving upper low that moves from the northern rockies this weekend into the Canadian Prairie Provinces. This pattern leaves western Kansas gain in mainly a decent daily cape environment with weak shear and mean flow, although some weak vorticity energy may move though the area with the increasing height gradient later in the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 712 AM CDT Thu Jun 23 2016 Scattered showers and thunderstorms will exist across the southwest KS region through much of the day, but the best time frame of impact at the GCK, DDC, and even HYS terminals will be early afternoon through early evening, once the atmosphere destabilizes again. && .PRELIMINARY POINT TEMPS/POPS... DDC 91 71 95 71 / 50 50 10 10 GCK 90 66 96 70 / 50 40 20 20 EHA 91 70 96 70 / 40 40 10 10 LBL 94 71 97 71 / 40 40 10 10 HYS 85 71 94 71 / 40 50 20 20 P28 95 75 96 72 / 40 40 20 10 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Umscheid
Hazardous weather outlook, Jun 23, 4:58 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT THU JUN 23 2016 KSZ030-031-043>046-061>066-074>081-084>090-241000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 458 AM CDT THU JUN 23 2016 /358 AM MDT THU JUN 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...THUNDERSTORMS ARE POSSIBLE THIS MORNING, POSING MAINLY A LIGHTNING THREAT. ADDITIONAL STORMS MAY DEVELOP IN THE AFTERNOON WITH BETTER POTENTIAL FOR HEAVY RAIN, HAIL AND WIND. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jun 23, 8:56 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 856 AM CDT THU JUN 23 2016 KSZ045-063-064-231445- FINNEY KS-NESS KS-HODGEMAN KS- 856 AM CDT THU JUN 23 2016 ...SPECIAL WEATHER STATEMENT... AT 855 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF KALVESTA...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN FINNEY... SOUTHWESTERN NESS AND NORTHWESTERN HODGEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3808 10020 3816 10031 3832 10018 3820 9999 TIME...MOT...LOC 1355Z 229DEG 11KT 3815 10020 TURNER
Special weather statement, Jun 23, 9:53 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 953 AM CDT THU JUN 23 2016 KSZ064-078-231530- FORD KS-HODGEMAN KS- 953 AM CDT THU JUN 23 2016 ...SPECIAL WEATHER STATEMENT... AT 952 AM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS OVER NORTHERN FORD AND SOUTHERN HODGEMAN COUNTY...MOVING SLOWLY NORTH AT 15 MPH. LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY. SMALL HAIL UP TO ONE HALF INCH IS POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL FORD AND SOUTHEASTERN HODGEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3779 10004 3791 10015 3811 9982 3789 9962 TIME...MOT...LOC 1452Z 238DEG 19KT 3788 10002 TURNER
Special weather statement, Jun 23, 10:25 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1025 AM CDT THU JUN 23 2016 KSZ064-065-079-231615- EDWARDS KS-PAWNEE KS-HODGEMAN KS- 1025 AM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PAWNEE...NORTHWESTERN EDWARDS AND EAST CENTRAL HODGEMAN COUNTIES UNTIL 1115 AM CDT... AT 1023 AM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS NORTHWEST EDWARDS COUNTY AND SOUTHERN PAWNEE COUNTY..MOVING SLOWLY NORTH AT 10 MPH. TORRENTIAL HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING IS LIKELY. HAIL TO ONE HALF INCH IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... GARFIELD...ROZEL...SANFORD AND FRIZELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3796 9951 3811 9966 3826 9923 3806 9904 TIME...MOT...LOC 1523Z 238DEG 7KT 3804 9948 TURNER
Special weather statement, Jun 23, 11:05 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1105 AM CDT THU JUN 23 2016
KSZ066-231630-
STAFFORD KS-
1105 AM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY
UNTIL 1130 AM CDT...
AT 1104 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HUDSON...MOVING NORTHEAST AT 10 MPH.
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING IS EXPECTED.
HAIL TO NICKEL SIZE IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3805 9866 3809 9880 3826 9877 3826 9875
3817 9847
TIME...MOT...LOC 1604Z 222DEG 4KT 3812 9871
TURNERSpecial weather statement, Jun 23, 11:16 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1116 AM CDT THU JUN 23 2016 KSZ065-066-079-231700- EDWARDS KS-PAWNEE KS-STAFFORD KS- 1116 AM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STAFFORD... SOUTHEASTERN PAWNEE AND SOUTHEASTERN EDWARDS COUNTIES UNTIL NOON CDT... AT 1114 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEWIS...MOVING NORTHEAST AT 15 MPH. HAIL TO THE SIZE OF NICKELS IS EXPECTED. THIS STORM IS PRODUCING TORRENTIAL HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... MACKSVILLE...LEWIS...BELPRE...CENTERVIEW AND ZOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3778 9927 3798 9938 3808 9893 3788 9887 TIME...MOT...LOC 1614Z 243DEG 14KT 3790 9924 TURNER
Special weather statement, Jun 23, 11:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1121 AM CDT THU JUN 23 2016 KSZ078-231700- FORD KS- 1121 AM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FORD AND NORTHWESTERN CLARK COUNTIES UNTIL NOON CDT... AT 1120 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BLOOM...MOVING NORTHEAST AT 35 MPH. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE EXPECTED. HAIL TO NICKEL SIZE AND WINDS TO 45 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... DODGE CITY...FORD...BLOOM...WRIGHT AND FT. DODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3747 9990 3768 10017 3788 10003 3762 9961 TIME...MOT...LOC 1620Z 230DEG 31KT 3760 9990 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:41 AM CDT | Special Weather Statement | DDC | Morton | 64 min |
| Jun 23, 1:48 AM CDT | Special Weather Statement | DDC | Stanton | 72 min |
| Jun 23, 8:56 AM CDT | Special Weather Statement | DDC | Hodgeman | 49 min |
| Jun 23, 9:53 AM CDT | Special Weather Statement | DDC | Hodgeman | 37 min |
| Jun 23, 10:25 AM CDT | Special Weather Statement | DDC | Pawnee | 50 min |
| Jun 23, 10:50 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 38 min |
| Jun 23, 11:05 AM CDT | Special Weather Statement | DDC | Stafford | 25 min |
| Jun 23, 11:16 AM CDT | Special Weather Statement | DDC | Edwards | 44 min |
| Jun 23, 11:26 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 35 min |
| Jun 23, 11:32 AM CDT | Special Weather Statement | DDC | Stafford | 43 min |
| Jun 23, 11:37 AM CDT | Special Weather Statement | DDC | Ford | 38 min |
| Jun 23, 11:54 AM CDT | Special Weather Statement | DDC | Stafford | 36 min |
| Jun 23, 12:16 PM CDT | Special Weather Statement | DDC | Edwards | 44 min |
| Jun 23, 12:26 PM CDT | Special Weather Statement | DDC | Stafford | 49 min |
| Jun 23, 1:04 PM CDT | Special Weather Statement | DDC | Edwards | 41 min |
| Jun 23, 1:26 PM CDT | Special Weather Statement | DDC | Pratt, Stafford | 49 min |
| Jun 23, 3:28 PM CDT | Special Weather Statement | DDC | Stevens | 47 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.